MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT, ANTIBIOTIC

BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT, ANTIBIOTIC
Catalog Number 110034355
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Loss of Range of Motion (2032); Rash (2033); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial left total knee arthroplasty.Subsequently, the patient reported that since surgery has been suffering with ongoing pain, redness, swelling, rash, decreased range of motion, stiffness, and tightness of knee.The patient has consulted an immunologist who is testing her for allergies to the components and bone cement.Attempts have been made, and all additional information received has been included in this report.
 
Additional Manufacturer Narrative
(b)(4).D10: concomitant medical products: femur cemented cruciate retaining (cr) standard nitrided left size 5; item number#: 42572605801; lot number#: 65588780.Articular surface medial congruent (mc) left 12 mm height use with tibia sizes c-d/cr femur sizes 4-5; item number#: 42512100312; lot number#: 65594820.Tibia cemented 5 degree stemmed left size d; item number#: 42532006701; lot number#: 66891502.All poly patella cemented 32 mm diameter; item number#: 42540000032; lot number#: 67037346.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b))(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d2a, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Medical records were provided and reviewed by a health care professional.The review identified an allergy to contact metal agent as contributing factor of event.Patient underwent continual pain starting shortly after surgery, that is worsening with some rash, heat, very limited range of motion, stiffness and swelling.Sever tightness also noticed, as if a tight cast is around the knee.Additionally, contributing condition was noticed: osteoarthritis.Mild injury where knee popped while climbing stairs resulting in pain and swelling.Mri taken and physical therapy prescribed for two months.Prognosis arthritis.No issues after therapy.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
REFOBACIN BC R 1X40 US
Common Device Name
BONE CEMENT, ANTIBIOTIC
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23013709
Report Number3006946279-2025-00104
Device Sequence Number15908888
Product Code MBB
UDI-Device Identifier00880304990197
UDI-Public(01)00880304990197(17)270131(10)C0104V07BA
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171540
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number110034355
Device Lot NumberC0104V07BA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight57 KG